Louisiana, 2018Damaging Winds in Louisiana, June 13, 2018
June 13, 2018 · NWS JAN · 2 events in 2 counties and zones
In a hot and humid summertime air mass, scattered thunderstorms developed by the afternoon hours of the 13th. The strongest thunderstorms produced damaging wind gusts.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $16,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
In a hot and humid summertime air mass, scattered thunderstorms developed by the afternoon hours of the 13th. The strongest thunderstorms produced damaging wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 13, 5:55 PM CST, 25 minutes earlier.
Area forecast discussion, Jun 13, 5:55 PM CST, 25 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
655 PM CDT Wed Jun 13 2018
.UPDATE...
Updated for 00Z aviation discussion
&&
.AVIATION...
00Z TAF discussion:
Most of the shower and thunderstorm activity should diminish later
this evening with the bulk of the vigorous storms this evening
remaining away from TAF sites (more focused west of the MS River).
Some gusty winds from the northwest will occur at HKS/JAN through
1 UTC as thunderstorm outflow moves through, but wind gusts should
remain less than 40 mph. Otherwise, anticipate patches of MVFR to
locally IFR flight cats late tonight in a combination of low
clouds and fog. More scattered thunderstorm activity will be
around the region tomorrow with some storms getting a relatively
early start, between daybreak and noon. /BB/
&&
.DISCUSSION...
Tonight through Wednesday: The primary focus will be for several
chances of an MCS affecting the region for this afternoon into this
evening as well as Thursday.
Latest satellite showed mid to upper level ridging over the region
with a MCS moving over our central counties with some gusty winds.
Latest CAM guidance shows the MCS making through the rest of the
forecast area. Check out LIX 12z sounding which showed some pretty
good microburst potential. Expect the isolated severe storm
potential to linger through the early evening. It will come from the
north with 0-2 or 3 km winds of around 15 to 20 knots. Expect the
rain coverage to decrease back during the night. So will maintain a
marginal risk of isolated severe storms generally along and south of
the Interstate 20 corridor through 7 pm. There may be some patchy
shallow ground fog in rain affected areas but should lift by 14z
Thursday.
For Thursday a weak short wave will cross the region which may
develop another MCS during the afternoon as pwats continue to be
around 2 inches in this tropical airmass. 0-3 km bulk shear will be
out of the northwest at 15 to 25 knots, which is pretty good flow.
So will hold off any severe potential for now since we have marginal
severe risk through early tonight.
As far as lows for tonight are concern readings will be in the
lower 70s as well as highs upper 80s to lower 90s for Thursday./17/
Thursday night through Tuesday: Thursday night a longitudinal mid
level ridge will become centered over our region while a weak mid
level low lingers over the southern Mississippi/Alabama state
line. This low may help maintain convection through the night in
our southeast but most of the convection should remain diurnal and
dissipate with the loss of daytime heating. Models agree that the
mid level ridge will gradually strengthen through Monday as it
shifts east and becomes centered over the southern Appalachians by
Monday morning. This will work to limit convection in the north
through the weekend then over east Mississippi Monday and Tuesday.
A surface ridge will continue to nose west across the Gulf Coast
from the western Atlantic into the weekend. This will help
maintain a moist airmass over our CWA with PWATs between 1.75 and
2 inches and surface dew points in the upper 60s to lower 70s
going into the weekend. This will maintain our pattern of mainly
diurnally driven convection each afternoon into the evening.
Models continue to show that a mid level and weak tropical
wave/surface disturbance moving over the northwest Gulf by Sunday.
This will send an even moister airmass northward with PWATS surging
in excess of 2 inches. With the strengthened mid level high to our
east, this tropical airmass looks to remain west of our CWA wrapping
up and around the mid level high through Tuesday. Thus, little
change in our airmass is expected through the period with greater
coverage of diurnal storms initially in the east and south shifting
to the west for the start of the work week. Normal high temperatures
run near 90F while normal lows run in the upper 60s. Morning lows
will continue above normal through the period, generally in the
lower 70s. Highs will be impacted by any afternoon convection but
generally top out close to normal to slightly above normal each
afternoon. /22/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 70 90 71 90 / 38 50 17 48
Meridian 70 92 71 89 / 43 52 18 60
Vicksburg 71 90 72 90 / 37 43 19 39
Hattiesburg 70 90 71 89 / 41 64 28 65
Natchez 72 89 71 89 / 38 46 21 42
Greenville 71 92 73 93 / 30 25 16 23
Greenwood 70 92 72 92 / 18 24 16 23
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&
17/22/BB
Hazardous weather outlook, Jun 13, 4:32 PM CST, 1 hour 48 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Jackson MS
532 PM CDT Wed Jun 13 2018
ARZ074-LAZ007>009-015-016-023>026-MSZ040-047-053-054-059>064-
072>074-142245-
Ashley-Morehouse-West Carroll-East Carroll-Richland-Madison LA-
Franklin LA-Catahoula-Tensas-Concordia-Issaquena-Warren-Claiborne-
Copiah-Jefferson-Adams-Franklin MS-Lincoln-Lawrence-
Jefferson Davis-Marion-Lamar-Forrest-
532 PM CDT Wed Jun 13 2018
This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, south central
Mississippi, and west central Mississippi.
.DAY ONE...Tonight and Thursday
SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Through early this evening
Isolated severe thunderstorms are possible through early this
evening. The main risk with any severe thunderstorms would be
damaging winds gusts, although some hail cannot be ruled out.
(https://www.weather.gov/images/jan/graphicast/1.png)
.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon.
ARZ075-MSZ018-019-025>039-041>046-048>052-055>058-065-066-142245-
Chicot-Bolivar-Sunflower-Leflore-Grenada-Carroll-Montgomery-
Webster-Clay-Lowndes-Choctaw-Oktibbeha-Washington-Humphreys-
Holmes-Attala-Winston-Noxubee-Sharkey-Yazoo-Madison MS-Leake-
Neshoba-Kemper-Hinds-Rankin-Scott-Newton-Lauderdale-Simpson-Smith-
Jasper-Clarke-Covington-Jones-
532 PM CDT Wed Jun 13 2018
This hazardous weather outlook is for portions of southeast
Arkansas, central Mississippi, north central Mississippi, and
southeast Mississippi.
.DAY ONE...Tonight and Thursday
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Tuesday.
50
&&
...HAZARD LEGEND...
*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms are expected.
Moderate...Severe storms expected with significant
severe weather possible.
Enhanced...Severe storms expected.
Slight...Severe storms possible.
Marginal...Isolated severe storms possible.
...USEFUL WEATHER WEB PAGES (URLS)...
NWS JAN Home page...
https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
https://www.weather.gov/jan/safe
Latest Weather Briefing...
https://www.weather.gov/jan/weather_briefing
Tropical page...
https://www.weather.gov/jan/srh/tropical?office=jan
National Hurricane Center Home Page...
https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
@NWSJacksonMS
Follow NWS JAN on Youtube...
https://www.youtube.com/user/NWSJacksonMiss
...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...
Storm Prediction Center (SPC)...
www.spc.noaa.gov/
Meso Analysis...
www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
www.spc.noaa.gov/products/outlook/
Storm Reports...
www.spc.noaa.gov/climo/online/
In the hours before
Special weather statement, Jun 13, 2:03 PM CST, 4 hours 17 minutes before
Special Weather Statement
National Weather Service Jackson MS
303 PM CDT WED JUN 13 2018
MSZ018-132030-
Bolivar MS-
303 PM CDT WED JUN 13 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN BOLIVAR COUNTY
UNTIL 330 PM CDT...
At 303 PM CDT, Meteorologists were tracking a strong thunderstorm
over Deeson, or 8 miles northwest of Shelby, moving south at 10 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Shelby and Gunnison around 330 PM CDT.
Other locations impacted by this storm include Winstonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3411 9078 3389 9067 3384 9099 3402 9094
3402 9090 3403 9089 3406 9089 3409 9087
TIME...MOT...LOC 2003Z 349DEG 8KT 3403 9087
DBSpecial weather statement, Jun 13, 2:23 PM CST, 3 hours 57 minutes before
Special Weather Statement
National Weather Service Jackson MS
323 PM CDT WED JUN 13 2018
MSZ052-058-132100-
Lauderdale MS-Clarke MS-
323 PM CDT WED JUN 13 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CLARKE AND
SOUTHWESTERN LAUDERDALE COUNTIES UNTIL 400 PM CDT...
At 323 PM CDT, Meteorologists were tracking a strong thunderstorm
near Savoy, or 14 miles southwest of Meridian, moving southeast at 20
mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Stonewall and Sable around 345 PM CDT.
Quitman around 400 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3195 8878 3220 8892 3222 8891 3230 8883
3213 8855
TIME...MOT...LOC 2023Z 317DEG 17KT 3222 8886
DBSpecial weather statement, Jun 13, 2:37 PM CST, 3 hours 43 minutes before
Special Weather Statement
National Weather Service Jackson MS
337 PM CDT WED JUN 13 2018
MSZ018-019-034-132130-
Washington MS-Sunflower MS-Bolivar MS-
337 PM CDT WED JUN 13 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN SUNFLOWER...
NORTHEASTERN WASHINGTON AND SOUTH CENTRAL BOLIVAR COUNTIES UNTIL 430
PM CDT...
At 337 PM CDT, Meteorologists were tracking a strong thunderstorm
near Leland, moving southeast at 15 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Leland around 355 PM CDT.
Holly Ridge around 415 PM CDT.
Tribbett around 430 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3345 9060 3323 9097 3341 9108 3343 9106
3345 9106 3345 9108 3344 9110 3348 9112
3364 9079
TIME...MOT...LOC 2037Z 317DEG 11KT 3350 9088
DBSpecial weather statement, Jun 13, 4:44 PM CST, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Jackson MS
544 PM CDT WED JUN 13 2018
ARZ074-132345-
Ashley AR-
544 PM CDT WED JUN 13 2018
...STRONG THUNDERSTORMs WILL AFFECT ASHLEY COUNTY UNTIL 645 PM CDT...
At 541 PM CDT, Meteorologists were tracking strong thunderstorms
just north of Ashley County and are moving slowly south at 10 mph.
Dime size hail and winds in excess of 40 mph will be possible with
these storm as they move into the county over the next hour or two.
This strong thunderstorm will be near...
Fountain Hill around 630 PM CDT.
Old Milo around 645 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3326 9205 3327 9204 3328 9204 3329 9200
3330 9200 3330 9198 3333 9198 3335 9199
3335 9197 3338 9196 3339 9198 3340 9199
3339 9150 3301 9148 3302 9205
TIME...MOT...LOC 2241Z 349DEG 6KT 3342 9194
DBLocal storm report, Jun 13, 6:01 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
701 PM CDT WED JUN 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG 1 WSW FOUNTAIN HILL 33.35N 91.86W
06/13/2018 ASHLEY AR BROADCAST MEDIA
TREES AND POWER LINES WERE DOWN ON WILSON
ROAD. DIME SIZED HAIL ALSO OCCURRED. REPORT
RELAYED VIA SOCIAL MEDIA.
&&Special weather statement, Jun 13, 6:11 PM CST, 9 minutes before
Special Weather Statement
National Weather Service Jackson MS
711 PM CDT WED JUN 13 2018
MSZ048-054-140100-
Copiah MS-Hinds MS-
711 PM CDT WED JUN 13 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HINDS AND
NORTHWESTERN COPIAH COUNTIES UNTIL 800 PM CDT...
At 711 PM CDT, Meteorologists were tracking a strong thunderstorm
near Dry Grove, or 14 miles northwest of Crystal Springs, moving
south at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Utica around 730 PM CDT.
Carpenter around 750 PM CDT.
Dentville around 800 PM CDT.
Other locations impacted by this storm include Learned.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3191 9072 3202 9072 3225 9057 3219 9037
3183 9047
TIME...MOT...LOC 0011Z 019DEG 15KT 3215 9051
BYBThunderstorm Wind, Morehouse
- When
- June 13, 6:20 PM CST
- Where
- Morehouse County, 0.87 mi W of Jones
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 32.971, -91.645
Downburst winds blew a power pole down onto a house in the Jones community.
Thunderstorm Wind, West Carroll
- When
- June 13, 6:31 PM CST
- Where
- West Carroll County, 1.97 mi SW of Fiske
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 32.857, -91.520
A large tree was blown down across LA Highway 585 west of Oak Grove.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Wind in Pennsylvania, June 13, 20186 injured · $5.5 million · EF2 · 3 events
- Hail in Colorado, June 13, 2018$169 million · 3 in hail · 13 events
- Flash Flooding and Flood in Iowa, June 13 to 14, 2018$510,000 · 2 in hail · 47 events
- Flash Flood in Ohio, June 13, 2018$1.3 million · 1 event
- Lightning Strike in Florida, June 13, 2018$500,000 · 1 event
- Hail and Damaging Winds in New York, June 13, 2018$129,000 · 1.75 in hail · 24 events
- Damaging Winds in New York, June 13, 2018$115,000 · 50 kt wind · 9 events
- Flooding and Damaging Winds in Indiana, June 13, 2018$95,000 · 56 kt wind · 9 events
- Lightning Strike in Illinois, June 13, 2018$100,000 · 1 event
- Tornado in Pennsylvania, June 13, 2018EF1 · 1 event
- Tornado and Flash Flooding in Arkansas, June 13 to 14, 2018$5,000 · EF0 · 23 events
- Lightning Strike in Louisiana, June 13, 2018$25,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 765353, 765365.